MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number G50779
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 - occupation: risk management g4 ¿ pma/510(k) #: pre-amendment this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective normal functioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the white hub of the black catheter included in the liver access and biopsy set detached during biopsy procedure.The white hub of the catheter detached from black part when the physician attempted to advance the outer catheter into position for the biopsy.This occurred again when a second new catheter was used.In the first catheter, the distal end of the black inner catheter sheared off inside the blue outer catheter during an attempt to remove it along the wire.The distal end remained inside the blue outer catheter and compromised the ability to obtain samples.It was also reported that there was no harm to the patient and procedure was completed successfully.This report captures hub detachment from the straight black catheter.Tip separation from the straight black catheter is referenced in a report with the patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the white hub of the black catheter included in the liver access and biopsy set detached during biopsy procedure.The white hub of the catheter detached from black part when the physician attempted to advance the outer catheter into position for the biopsy.This occurred again when a second new catheter was used.In the first catheter, the distal end of the black inner catheter sheared off inside the blue outer catheter during an attempt to remove it along the wire.The distal end remained inside the blue outer catheter and compromised the ability to obtain samples.It was also reported that there was no harm to the patient and procedure was completed successfully.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures and instructions for use (ifu), as well as visual inspection and dimensional verification of the returned product, were conducted during the investigation.One used set was received along with a second black catheter.Both of the black catheters were pulled free from both hubs.No material remained in the hubs.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to address the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformance's that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [t_labs_rev7] ¿liver access and biopsy set,¿ provides the following information to the user related to the reported failure mode: ¿warnings": extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Insertion through a synthetic vascular graft should be avoided whenever possible.Instructions for use: introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selected hepatic vein.When introducing these components as a preassembled set, the included straight catheter may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.¿ evidence gathered upon review of the dmr, product ifu, dhr, and device failure analysis, there is no indication the complaint devices were manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It¿s possible that force was exerted on the catheters during advancement, resulting in the flares pulling free from the hubs.However, cook cannot confirm this without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19973050
Report Number1820334-2024-01077
Device Sequence Number20968280
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)270416(10)16010488
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50779
Device Catalogue NumberLABS-100-J
Device Lot Number16010488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown